MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 SHERLOCK 3CG PLUS TCS; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 SHERLOCK 3CG PLUS TCS; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Data Problem (3196)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the customer that the p-wave technology was not consistently capturing their peaked p-waves accurately, causing them to leave too much external length or advancing too far in with catheter on the small tablet.Said technology was inconsistent confirming placement, as sometimes it would work properly.But due to their lack of confidence in the technology, they still ordered cxr to confirm tip placement.
 
Additional Manufacturer Narrative
The device has not been received by the manufacturer for evaluation.A history review of serial number (b)(4) showed no other similar product complaint(s) from this serial number.
 
Event or Problem Description
It was reported by the customer that the p-wave technology was not consistently capturing their peaked p-waves accurately, causing them to leave too much external length or advancing too far in with catheter on the small tablet.Said technology was inconsistent confirming placement, as sometimes it would work properly.But due to their lack of confidence in the technology, they still ordered cxr to confirm tip placement.It was reported by bd clinical specialist ¿i went to the account today to observe their set up and picc insertion on pediatric patient using the small sherlock 3cg technology.The technology did in fact fail to function properly, despite it being used correctly.Picc was placed bedside.On the insertion, as the catheter was threaded into the svc, it began showing biphasic p-waves that minimized in deflections as the picc continued to thread towards the caj.Once the picc was at the measured length, it reflected maximum peaked p-waves with no deflection.I had the inserter push the catheter in farther towards the hub, and the p-waves became smaller with no deflections.As we pulled back on the catheter beyond measured length, it began to show deflections.It was as if the technology was reading the interpretation backwards.I had the inserter leave the picc at the measured length with the peaked p-waves and order a chest x-ray, which confirmed picc tip placement in perfect position at svc/caj.I could not troubleshoot through this technical issue as the technology was set up perfect externally with the leads and positioning of the sherlock.On a few occasions we did lose the rhythms (internal and external) on the screen, checked connections which appeared all intact, ¿jiggled¿ the sherlock a little, and then the came back.Patient did not present with any cardiac abnormalities; she was in normal sinus rhythm.They deny dropping the sherlock anytime or knowing of it being ¿damaged¿.

Brand Name
SHERLOCK 3CG PLUS TCS
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key16501690
Report Number3006260740-2023-00718
Device Sequence Number3354114
Product Code LJS
UDI-Device Identifier00801741163029
UDI-Public(01)00801741163029
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K180560
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number9770351
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/10/2023
Supplement Date Received by Manufacturer02/10/2023
Initial Report FDA Received Date03/08/2023
Supplement Report FDA Received Date03/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/01/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown